Mumsnet has not checked the qualifications, experience, or professional qualifications of anyone posting on Mumsnet Talk and cannot be held responsible for any advice given on the site. If you have any serious medical concerns, we would urge you to consult your GP.

How reliable is Cerazette- and side effects?

(35 Posts)
bella65 Sat 11-May-13 09:36:21

Asking for my DD who is changing pills. She has just come out of a relationship ( but I think she is hoping for a reconciliation) and wants to carry on taking the pill. Pregnancy would be a disaster so she needs something that works!

She has tried about 4 brands before and was on a low dose one- not sure which but oestrogen 20mcgs. Her side effects were getting worse after a few years- mainly migraines during the bleeding stage.

Her new GP has put her on Cerazette _ is it as reliable as combined pill?
Also,she was first put on the pill- Dianette- for acne , then had to have Roaccutane to clear it up. Isn't a POP pill more likely to give her skin problems again?

ChunkyPickle Sat 11-May-13 09:45:52

I was on it for years (5-10 - I don't remember when I switched to it from microgynon) with no accidents - BUT I fell pregnant the moment I came off it, so don't reply on that old taking a while to get your hormones straight before conceiving thing.

I had it just for contraception, and had no side effects, periods completely as normal etc.

I have no idea about skin problems (I didn't have any before, during or after)

ThedementedPenguin Sat 11-May-13 09:50:17

I'm on cerazette. Started Feb 2011. Stop Jan 2012 when I found out I was pregnant and started again Nov 2012.

First time roundi had no side effects. Had a period every few months or so.

Started taking it again and have been bleeding quite a bit from Jan. However due to biopsy in Dec, doc taking extra precautions and has done internal, etc. however she said it usually stops after the 6 month mark.

ChocsAwayInMyGob Sat 11-May-13 09:55:02

I take it and I love it as I don't have periods any more. Otherwise no side effects.

bella65 Sat 11-May-13 10:02:41

Is the erratic bleeding an issue then?
Penguin- did you become PG while on it?

MaryPoppinsBag Sat 11-May-13 10:06:32

I've been on it for 7 months. My previous pill was causing headaches during the 7 day break.

I have had no problems with it, no periods either which is great. I don't get the usual mood swings either because you take it continuously. And don't get the hormonal highs and lows I presume.

AuntieStella Sat 11-May-13 10:10:14

Accordingto this academic survey there is no significant difference between the effectiveness of combined pills and pops provided you take them properly

It says the 'perfect use' failure rate is 0.3, and lower rates are found only with injectables, implant, mirena and sterilisation (though with all of those, 'perfect use' is easier to achieve).

Lioninthesun Sat 11-May-13 10:12:42

As long as she isn't breast feeding it is fine. My friend and I both fell pregnant within a month of each other while taking it. GP had omitted to tell us that apparently the hormones can over ride it...hmm

ThisIsYourSong Sat 11-May-13 10:13:11

I'm on it for hormonal issues rather than contraception but I haven't had any side effects except not having periods, which is a huge bonus for me.

ThisIsYourSong Sat 11-May-13 10:17:04

Lion I'm on that one in particular as my doctor said its one of the few safe for use while breastfeeding. Something doesn't add up smile

Lyftiduft Sat 11-May-13 10:38:24

I was on it for ~3 years, no periods but did have an occasional bleed a bit like one (but no pain).

Main issue for me was huge reduction in sex drive and I think mild depression too- felt like a different person when I came off it. But all pills seem to have these impacts on me (and the combined pill gave me high blood pressure) sad

Lioninthesun Sat 11-May-13 10:46:56

This yes that is what we were told too and why we took it. I'd be a little wary of going on it again in that situ personally unless you don't mind a surprise addition to the family!

Lioninthesun Sat 11-May-13 10:48:23

I think because it is so low in hormones it is deemed safe when BFing, but the adverse effect is that your own hormones can override it.

I went on this when I was breastfeeding and have stayed on it. I get no periods at all and I love that.

ThisIsYourSong Sat 11-May-13 10:59:06

OMG my GP never told me that. Considering I was on it for depression and part of the reason for that was I wasn't coping with 3 under 3 getting pregnant would have been a disaster. Luckily I was so worried about it we were taking other precautions. Although thinking about it I guess I could have told her that. Sorry for the thread hijack OP. Good warning for others though

Lioninthesun Sat 11-May-13 11:15:16

Sorry OP - thought I should mention it! MW didn't seem at all surprised so I am guessing it is a fairly common thing although I don't know if there have been any studies. Keep on using other precautions to be on the safe side smile

Naoko Sat 11-May-13 11:34:42

I've been on it for 7 years and I haven't got pregnant, so it's doing its job! Like any pill, some women don't get on with it. Erratic bleeding is common but not inevitable, I had no bleeding whatsoever for 5 years and then had some spotting issues for a few months before it stopped completely again. I love this pill and they will be prying it from my cold dead hands, I'm not going back to my awful periods.

chickensaladagain Sat 11-May-13 11:38:41

My friend is on it and has lost weight since being on it

No idea why but she thinks it's marvellous

BreasticlesNTesticles Sat 11-May-13 11:38:51

Hated it sad

I was on Cilest for years with no problems but I have migraine with aura so they took me off.

Cerazette gave me periods every 2 weeks, and a feeling of bloating all the time. Also made me depressed and very PMT like, which I have never suffered from. I stuck with it for about 8 months to see if the symptoms would lessen but they didn't.

readysteady Sat 11-May-13 11:44:24

I had constant thrush whilst on it. Miserable and mood swings felt like a new woman when stopped it. It's difficult to answer this though as all of us are different. I hated it my friend thought it was the bees knees!

Dahlialover Sat 11-May-13 17:02:58

I stopped it because of constipation issues.

Manchesterhistorygirl Sat 11-May-13 17:05:29

I bled every single day. I was also psychotic and had memory issues. I came off it and was fine again within days.

ThatPoshBird Sat 11-May-13 18:29:55

I've experienced no periods on this pill. Very occasionally i have a break through bleed, but i know when it is coming and it is very light so no issues there. And no pregnancies on it - so for me it works quite well. smile

bella65 Sun 12-May-13 07:52:32

Thanks everyone. had another chat with DD and I think she has decided not to go with Cerazette on the basis of erratic bleeding ( for some.)
She is going to ask about other low dose pills or maybe one of the triphasic ones.
It's annoying because she has got on well with her current pill for a couple of years but now gets very bad migraines each month on the pill-free days, so much that it's affecting her work and she's needing time off.

flipflump Sun 12-May-13 08:20:45

I was on it for years (currently pregnant) I had no issues whatsoever. My skin was great, no unplanned pregnancy and loved not having periods. Didn't need to worry about swimming trips, holidays etc. it took a while for my periods to become regular once coming off and almost a year to conceive. I doubt that was down to this pill. Once baby arrives, I'll be going back on.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now